Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for tenderness, swelling and redness in the ankle

Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 11331 Questions

default
Posted on Fri, 4 May 2018 in Bones, Muscles and Joints
Question: Hello, my husband got up on Thursday morning with slight tenderness in his left ankle; it had gotten progressively worse. He has not suffered any injury. His inner ankle is red, swollen, very tender and walking is very difficult. He occasionally suffers a bursa flare up in the same leg in his knee...the pain and inflammation at the ankle appears the same as the occasional knee issue. Any suggestions for treatment at home or over the counter? We are uninsured and would like to avoid a doctor's visit if possible. Thank you for your help.
doctor
Answered by Dr. Praveen Tayal 35 minutes later
Brief Answer:
Can be infection or inflammation.

Detailed Answer:
Hello,
Thanks for posting your query.
A red swollen and very tender ankle without any injury can be due to an inflammation or an infection in the area. In addition to the pain killers you can do a hot compress in the area for relief and keep the leg elevated to reduce the swelling. Avoid weight bearing on the leg and in case the pain and swelling persists then do consult your physician for prescription antibiotics or steroids depending on the case.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Steroid

doctor1 MD

Hi. I am 38 years old. I made 10 IVF failed attempts. Last one was 75 days ago and I have a very light period 10 days after the pregnancy test then I dont have period. I test estradiol and progestrone after 42 days of the last period and estradiol was 89 while progestrone was 0.1. My Doctor presceibed me progyluton after 55 days of the last period. My question : does this mean that i am in premature monopose? and is progyluton useful in my case and does it have a side effects? Thanks a lot

doctor1 MD

I have a question about heart rates and health in general. When I work out my heart rate seems all over the place. Today it went down to 55 and then jumped to 145 and then back down to 55 depending on how I was breathing. Is this dangerous? I feel completely fine. I thought that there might be something wrong with the machine I was using, but I tried the same thing on another machine and had similar results. One time, my heart rate went as high as 232. Also, when I sleep, my heart rate sky rockets after feeling really cold and waking up. I was told I m having panic attacks without anybody actually checking me out or running any tests. I used to be on medication for depression, but I stopped taking it because it seemed like the medication made these episodes worse. It s as if my body is thinking backwards in these situations. I m learning to just live with it, but I can t help but wonder why it happens to begin with. It doesn t seem normal. Also, my cholesterol was a little high at a health screening, so I ve cut back on dairy, and I don t eat a lot of junk food to begin with. I ve been to the doctors several times, but they just tell me my heart is healthy and sounds good. I wish people could see what s going on while I m sleeping or while I m exercising because those are the times I m really having issues. Any insight, suggestions, or advice would be appreciated.

doctor1 MD

Hi, I have just got my blood results back from my doctor for kidneys liver cholesterol and thyroid. All came back ok except my kidneys which is said to have slightly elevated pottasium, I take lesenopril a low dose, could that be causing the problem and is there anything I can do to lower it again?

doctor1 MD

5'6" 175lbs in great shape. I run and walk and weight train. my heart started to "stutter" about 4 or 5 days ago and is increasing in occurence. sometimes multiple stutters. 47 years old. no history of heart disease. low cholesterol levels. low blood pressure.

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the side of it is red and itchy and has a few tiny cuts on one finger. I don’t know how I got this? If it’s...

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and they said that i have XXXXXXX otch and prescribed me an anti fungal cream but couldnt find it. I...